Acute Hepatitis Associated with Treatment of Peyronie's Disease with Potassium Para-Aminobenzoate (Potaba)
Article first published online: 4 JUL 2008
© 2008 International Society for Sexual Medicine
The Journal of Sexual Medicine
Volume 5, Issue 12, pages 2967–2969, December 2008
How to Cite
Roy, J. and Carrier, S. (2008), Acute Hepatitis Associated with Treatment of Peyronie's Disease with Potassium Para-Aminobenzoate (Potaba). Journal of Sexual Medicine, 5: 2967–2969. doi: 10.1111/j.1743-6109.2008.00918.x
- Issue published online: 3 DEC 2008
- Article first published online: 4 JUL 2008
- Peyronie's Disease;
- Potassium Para-Aminobenzoate;
- Drug Reaction
Introduction. Potassium para-aminobenzoate is an agent used in the treatment of sclerotic diseases including Peyronie's disease of the penis. It has been reported that this medication may have been responsible for cases of acute liver injury.
Aim. To inform clinicians of the possibility of an adverse drug event associated with the oral intake of potassium para-aminobenzoate by reporting an additional case and compiling information from previous reports.
Methods. The affected patient's medical records were diligently reviewed; all available and relevant information pertaining to this adverse event is reported. Similar case reports were analyzed and compared, and relevant information was compiled in this report.
Results. The patient enjoyed a full biochemical recovery from his hepatitis 4 months after discontinuation of potassium para-aminobenzoate.
Conclusion. To date, the oral use of potassium para-aminobenzoate has been reported to be linked to acute liver injury in six individuals. Appropriate management of this adverse drug event is the immediate discontinuation of the offending drug and general patient support measures. Roy J, and Carrier S. Acute hepatitis associated with treatment of Peyronie's disease with potassium para-aminobenzoate (Potaba). J Sex Med **;**:**–**.